Posted by Adam on December 5, 1999, at 17:38:50
In reply to Re: Perhaps many have thought of the same question:, posted by saint james on December 5, 1999, at 14:11:51
I've always been rather curious about the use of Viagra for SSRI dysfunction. If you want to talk about
embarassing disclosure, when I was in the hospital, I was started almost immediately on citalopram (Celexa).
I had had problems before with an SSRI and venlafaxine, so I, after a couple days, put Celexa to the test,
and noticed I had very normal erections and no ability at all to have an orgasm. Discussion of this was
tantamount to admitting to the docs that I was "waxing the dolphin" in the bathroom (to no avail), and they
didn't bat an eye. In fact, they had a nurse bring me a tablet of sildenofil the next day, and she even
asked me to tell her how it worked (TOTALLY forgot about this until I read this thread...damn ECT). So, you
know, the next day I'm being asked by this rather pretty nurse if Viagra did the trick, and, well, I'm
discussing masturbation, in the hospital, with a woman (who had, um, been of some "inspiration")...talk
about awkward. But, as someone said above, our health providers have heard it all, they've learned a great
deal about human sexuality as a necessity for their jobs, and pleasuring oneself is among the least weird
subjects they discuss with patients. FEAR NO OPEN TALK ABOUT SEX! It's vitally important to your
overall state of wellbeing. I have a personal belief that if people were more open to the idea of
complaining about AD-induced sexual dysfunction (which means discussing masturbation, and an acknowledgement
by all parties that beating off is an important aspect of sexual health), drug companies would work harder
to develop good meds that don't cause this problem. So, if you talk to your doctor, you're not only helping
yourself, you might be helping other people too by bolstering the anecdotal data.
Anyway, Viagra did zero for me. Engorgement wasn't the issue. After the hospital, a trial of ginko also
also failed, again, I believe, because turgidity was unaffected to begin with. It is SUCH a frustrating
problem. I never had much success with SSRIs, but it seems almost cruel to me to think that a good responder,
who finds him/herself relieved of depression and social phobia, would simultaneously be more able to pursue
sexual relationships and less/un-able to reap some important benefits of decreasedd social impairment. Very
> Hmmm...Viagra. It is my understanding that it only helps to bring more blood to the area to get it up (pardon the vernacularisims, they are ez'er to type !) so if your problem is resolution Viagra may not help.
> If the issue is amount of time it takes to resolution this may be an issue by yourself but if with another no one will mind !